Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 165, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 10, 2021, 9:00 PM CDT for Dallas County, Tarrant County, Texas. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2021, 9:00 PM CDT (02:00 UTC)
- Expired
- May 10, 2021, 9:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Dallas County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 29 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 9:15 PM CDT | HAIL 1 | 3 N Mansfield, TX | QUARTER HAIL REPORTED AT INTERSECTION OF TURNER-WARNELL AND MATLOCK. |
| May 10, 9:17 PM CDT | HAIL 1 | 3 Nne Mansfield, TX | REPORT FROM MPING: QUARTER (1.00 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
757
WUUS54 KFWD 110200
SVRFWD
TXC113-439-110230-
/O.NEW.KFWD.SV.W.0165.210511T0200Z-210511T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
900 PM CDT Mon May 10 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southeastern Tarrant County in north central Texas...
Southwestern Dallas County in north central Texas...
* Until 930 PM CDT.
* At 859 PM CDT, a severe thunderstorm was located near Kennedale,
moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
* This severe thunderstorm will be near...
Cedar Hill around 920 PM CDT.
Desoto, Duncanville, and Lancaster around 930 PM CDT.
LAT...LON 3276 9677 3255 9676 3255 9724 3262 9728
3271 9724
TIME...MOT...LOC 0159Z 268DEG 27KT 3262 9715
HAIL...1.00IN
WIND...<50MPH
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:20 PM CDT, 40 minutes earlier.
Area forecast discussion, May 10, 8:20 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 820 PM CDT Mon May 10 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tuesday/ Ample MUCAPE and effective shear combined with isentropic upglide above the frontal inversion to result in numerous thunderstorms across North Texas this evening. A hail threat will be maintained with this activity due to steep lapse rates and the ability for convection to take on an elevated supercellular storm mode. Convection should be able to continue through the rest of this evening, but may lessen overnight as the column experiences convective overturning and undergoes some modest stabilization. Another round of widespread convection should materialize sometime tomorrow morning with another strong wave of isentropic ascent. This should traverse most of the CWA throughout the course of the day. More marginal lapse rates through the mid levels and slightly weaker shear are expected to be in place as this occurs, which should keep the potential for strong/severe storms lower than this evening's convection. However, some sub- severe hail will certainly be possible with more robust cells. The main concern may be from heavy rainfall and flooding with isolated areas possibly receiving a few inches in a short time span. This wave should taper off from west to east late tomorrow afternoon or evening. Outside of convective chances, other forecast concerns include the potential for some dense fog tonight, while abnormally cool conditions persist. The main area for fog potential will be roughly west of I-35 and south of I-20, and we'll need to keep an eye on a potential Dense Fog Advisory overnight. Temperatures will mostly hover in the mid 50s to upper 60s for the next 36 hours beneath overcast skies with some mist/drizzle possible elsewhere. -Stalley && .LONG TERM... /Issued 339 PM CDT Mon May 10 2021/ /Tuesday night Through Next Weekend/ Another cold front arrives in late Tuesday afternoon and night period across the area, as a strong mid level impulse moves gradually to the south and east of the CWA through Wednesday morning. This will continue the highest rain chances across Central and East Texas, while continuing the well below normal and wet conditions. I did begin to undercut the NBM PoPs gradually after midnight and through Wednesday, as the CWA begins to experience gradually increasing mass subsidence aloft. I maintained lower thunderstorm possibilities versus actual PoPs, as enough MUCAPE and steep enough lapse rates linger to allow for some discharge potential above the cool near surface frontal layer. Though the potential for localized heavy rainfall and an isolated flood threat continue Tuesday evening, I expect the heavier convective rainfall to begin shifting toward the Texas Coast and the Lower Mississippi River Valley as we move into early Wednesday. Little diurnal range between low and high temperatures Wednesday are expected to continue as low level cold advection and expansive cloud cover keep temperatures from responding. Continuing cloud cover from weak isentropic low level ascent over the shallow frontal boundary and light northeast winds will likely keep things cool and moist Wednesday night. Decreasing clouds and increasing insolation on Thursday should allow for a gradual modification of the airmass and a warm up back into upper 60s to mid 70s on Thursday. This will be the transition day and likely the trickiest day to forecast temperatures, as temperatures could be warmer, or cooler if cloud cover decreases more or less than currently depicted in the forecast. Increasing ridging aloft across the Western U.S. and Rockies will bring a drier northwest flow regime across North and Central Texas by Friday. Shortwave ridging then takes hold for much of the weekend, before breaking down in response to a lead shortwave transiting the area well in advance of an organizing and strengthening trough over the Great Basin well to the west. At the surface, strengthening lee cyclogenesis across the Central High Plains will bring gusty southerly surface winds and moisture return back northward across the area moving into next weekend. This will also bring the humidity back northward, as well as more seasonable temperatures indicative of mid-May around here. Lows in the 60s and humid highs in the 80s will make their return. Though low convective chances increase late Saturday and into Sunday, it doesn't appear severe weather will be a major issue due to a strengthening elevated mixed layer/capping inversion across the area. The more established severe weather threat appears to be confined across West Texas and the Texas Panhandle in the vicinity of an established surface dryline, hotter temperatures likely in the 90s, and strong instability that correlate with increasingly divergent mid level flow over that area. Deterministic models want to cut off and deepen the energy across the Desert Southwest and Northwest Mexico early next week, while ensembles prefer a deep, but slow-moving open trough that brings off and on convective chances to the Southern Plains. As is usually the case with deep, southern latitude systems, finer details and and potential for more significant weather will likely iron themselves out with time. 05/ && .AVIATION... /NEW/ /00z TAFs/ A few more hours of TSRA impacts are possible at DFW area airports before convection tapers off somewhat later this evening. Afterwards, predominantly IFR or even LIFR conditions should exist into tomorrow morning at all TAF sites. Another round of TSRA is expected sometime tomorrow morning with additional TSRA expected at all TAF sites. Right now, the most likely window for this would be about 15z to 19z, but this timing could change by a couple hours in either direction depending on trends. Activity should taper off from west to east in the afternoon or evening. Otherwise, some visibility reductions are possible throughout the period, particularly at Waco tomorrow morning when some borderline dense fog is possible. Poor flying conditions with IFR/LIFR cigs should persist into tomorrow night. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 56 64 57 67 55 / 80 90 60 20 10 Waco 60 68 58 66 56 / 50 90 70 40 20 Paris 54 59 54 65 51 / 70 90 60 20 10 Denton 54 61 54 65 52 / 70 90 50 20 10 McKinney 55 60 55 66 53 / 80 90 50 20 10 Dallas 58 64 58 67 56 / 90 90 60 20 10 Terrell 56 63 55 66 52 / 90 90 60 20 10 Corsicana 59 68 58 67 55 / 70 90 70 30 20 Temple 59 71 60 67 56 / 40 80 70 40 20 Mineral Wells 54 62 53 64 51 / 50 90 40 30 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 10, 5:50 PM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 550 PM CDT Mon May 10 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 550 PM CDT Mon May 10 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorm chances will continue through tonight. A few strong to severe storms containing hail are possible, especially in North Texas this evening. Gusty storm outflow winds can't be ruled out across eastern Central Texas if storms develop near a stalled front. In addition, brief heavy rainfall may also result in minor flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances will continue through Wednesday. While the overall severe weather threat will be low, localized heavy rainfall may lead to isolated instances of flash flooding across eastern Central Texas late Tuesday into Tuesday night. Mainstem rivers across this area may also experience enough run off for the potential for minor flooding in nearby farmland. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 10, 7:57 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
757 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 2 NNW PONDER 33.21N 97.31W
05/10/2021 M3.00 INCH DENTON TX PUBLIC
SOCIAL MEDIA IMAGE OF MEASURED 3 INCH HAIL.
TIME ESTIMATED VIA RADAR.
&&Special weather statement, May 10, 8:13 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
813 PM CDT Mon May 10 2021
TXZ130-110145-
Erath TX-
813 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ERATH COUNTY UNTIL
845 PM CDT...
At 813 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huckabay, or 15 miles northwest of Stephenville, moving northeast at
35 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Huckabay around 820 PM CDT.
Morgan Mill around 840 PM CDT.
LAT...LON 3251 9847 3251 9807 3244 9803 3243 9803
3224 9841 3231 9848
TIME...MOT...LOC 0113Z 232DEG 30KT 3235 9843
25Local storm report, May 10, 8:16 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
816 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 16 N DODD CITY 33.81N 96.07W
05/10/2021 E2.00 INCH FANNIN TX PUBLIC
SOCIAL MEDIA IMAGE OF HAIL IN ELWOOD, TX.
TIME ESTIMATED VIA RADAR.
&&Local storm report, May 10, 8:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
847 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 11 NNE BONHAM 33.75N 96.14W
05/10/2021 E2.00 INCH FANNIN TX TRAINED SPOTTER
2 DIAMETER HAIL COVERING ROAD AT FM273 AND
CR2200 NEAR IVANHOE.
&&
MSSSpecial weather statement, May 10, 8:47 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Fort Worth TX 847 PM CDT Mon May 10 2021 TXZ118-110215- Tarrant TX- 847 PM CDT Mon May 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TARRANT COUNTY UNTIL 915 PM CDT... At 846 PM CDT, Doppler radar was tracking a strong thunderstorm over Everman, moving east at 20 mph. Nickel size hail will be possible with this storm. This strong thunderstorm will be near... Kennedale around 855 PM CDT. Mansfield around 905 PM CDT. LAT...LON 3255 9704 3255 9733 3266 9736 3274 9704 TIME...MOT...LOC 0146Z 260DEG 18KT 3262 9726 25
Local storm report, May 10, 9:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL 1 NE EVERMAN 32.64N 97.27W
05/10/2021 U1.25 INCH TARRANT TX PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
&&
MSSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:05 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 55 min |
| May 10, 7:19 PM CDT | Special Weather Statement | FWD | Hunt | 26 min |
| May 10, 7:22 PM CDT | Special Weather Statement | FWD | Dallas | 23 min |
| May 10, 7:36 PM CDT | Special Weather Statement | FWD | Dallas | 24 min |
| May 10, 7:38 PM CDT | Special Weather Statement | FWD | Johnson | 37 min |
| May 10, 8:13 PM CDT | Special Weather Statement | FWD | Erath | 32 min |
| May 10, 8:17 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 43 min |
| May 10, 8:47 PM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| May 10, 8:56 PM CDT | Areal Flood Advisory | FWD | Hood, Johnson, Parker, Tarrant | 3 hr |
| May 10, 9:27 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 63 min |
| May 10, 9:30 PM CDT | Special Weather Statement | FWD | Fannin | 45 min |
| May 10, 9:50 PM CDT | Special Weather Statement | FWD | Hunt | 25 min |
| May 10, 10:07 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt, Rockwall | 42 min |
| May 10, 10:11 PM CDT | Special Weather Statement | FWD | Fannin | 49 min |
| May 10, 10:26 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| May 10, 10:29 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 61 min |
| May 10, 11:00 PM CDT | River Flood Warning | FWD | Dallas, Denton | 37 hr |
| May 10, 11:00 PM CDT | River Flood Warning | FWD | Hunt | 46 hr |
| May 10, 11:00 PM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 57 hr |
| May 10, 11:32 PM CDT | Special Weather Statement | FWD | Kaufman | 43 min |
| May 11, 12:42 AM CDT | River Flood Warning | FWD | Dallas | 2 hr |
| May 11, 12:51 AM CDT | Areal Flood Advisory | FWD | Kaufman, Van Zandt | 3 hr |
| May 11, 1:10 AM CDT | Special Weather Statement | FWD | Van Zandt | 50 min |
| May 11, 3:20 AM CDT | Flash Flood Watch | FWD | Anderson, Delta, Freestone, Henderson, Hopkins, Hunt and 6 more | 15 hr |
| May 11, 11:12 AM CDT | Special Weather Statement | FWD | Cherokee | 18 min |
| May 11, 12:38 PM CDT | Special Weather Statement | FWD | Erath | 37 min |
| May 11, 12:48 PM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Johnson, Tarrant | 3 hr |
| May 11, 1:42 PM CDT | Areal Flood Advisory | FWD | Comanche, Hamilton, Mills | 3 hr |
| May 11, 1:52 PM CDT | River Flood Warning | FWD | Dallas | 11 hr |
| May 11, 2:02 PM CDT | Special Weather Statement | FWD | Leon | 28 min |
| May 11, 2:09 PM CDT | Special Weather Statement | FWD | Henderson | 36 min |
| May 11, 2:30 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 28 min |
| May 11, 2:37 PM CDT | Areal Flood Advisory | FWD | Kaufman | 3 hr |
| May 11, 3:01 PM CDT | Special Weather Statement | FWD | Anderson | 29 min |
| May 11, 3:16 PM CDT | Special Weather Statement | FWD | Bell | 29 min |
| May 11, 3:35 PM CDT | Special Weather Statement | FWD | Falls | 25 min |
| May 11, 4:04 PM CDT | River Flood Warning | FWD | Dallas | 40 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.